Insulin pump trouble

rae carin
By rae carin Latest Reply 2011-12-30 16:40:31 -0600
Started 2011-12-28 21:52:55 -0600

I am a 20yr old female who has recently been having site troubles with the pump. I keep the sets in for the max three days and have been finding that the sites are becoming infected. This has been happening for about two wks now maybe a little longer. I am considering going back to injections because I had not had any problems. I have had diabetes type 1 since 2001. I'm just concerned that the old sites won't heal right and I will be back in a hospital again. I was diagnosed with DKA in 2004. But I need help and advice. I don't have the best control but I am working hard to be better. Feel free to offer any advice that could possibly help. I don't know why this has been happening or what to do.

4 replies

rae carin
rae carin 2011-12-30 16:40:31 -0600 Report

Thanks!!! I'll be sure to post what my dr says could be the problem. The only thing that I can really think of would be the altitude change from when I moved out of California but I don't see why it would do this six months later…

Type1Lou 2011-12-30 14:05:31 -0600 Report

Please keep us posted on any answers your doctor might offer. I just started on my pump in August and have had a few bruises when I pull out the old infusion set after three days but no infections. I'm using Medtronics Quick Set Infusion sets and change them every 3rd day. I do swab the infusion site with alcohol both before insertion and upon removal as well. Continue striving for better control because our bodies are better able to fight off infections when our BG's are closer to normal. Wishing you a healthier 2012!

rae carin
rae carin 2011-12-30 13:02:23 -0600 Report

The only thing is that I've been on and off the pump a few times. I'm using the sillohuette infusion sets. But I'm making an appointment with my dr soon and I'll ask him about it

ShellyLargent 2011-12-30 12:56:35 -0600 Report

Have you asked your endo or doctor about it? I had a pump for a while, but I never had site infections. Have you tried putting a little dab of an antibiotic cream, like Neosporin, on the site after you remove the insertion? What type of insertion set are you using? Are you disinfecting the area prior to applying the set?It could also be that the location of the site might be getting irritated by a pants wasteband or other clothes rubbing and pulling. I wish I had a better answer for you… Hope this did help though.

Next Discussion: Mood swings »